zbMATH — the first resource for mathematics

Vojta’s conjecture on rational surfaces and the \(abc\) conjecture. (English) Zbl 1452.11090
In the first of the three main theorems in the paper under review, the author considers three lines \(L_1 , L_2 , L_3\) of \({\mathbb{P}}^2\) defined over \(\overline{\mathbb{Q}}\) in general position. Let \(X_1\) be the blowup of \({\mathbb{P}}^2\) at a point defined over \(\overline{\mathbb{Q}}\) in \(L_1 \setminus (L_2 \cup L_3)\), with \(E_1\) as the exceptional divisor. For \(n \ge 2\), construct \(X_n\) inductively by blowing up \(X_{n-1}\) at (the unique) point of \(E_{n-1} \cap \widetilde{L}_1\), obtaining the exceptional divisor \(E_n\). Then Vojta’s conjecture holds for \(X_n\) with respect to the divisor \[ \widetilde{L}_1 +\widetilde{L}_2 +\widetilde{L}_3 +\widetilde{E}_1 +\cdots+\widetilde{E}_{n-1} +E_n. \] The author remarks that the special case of \(X_1\) had been treated in his earlier work [Monatsh. Math. 163, No. 2, 237–247 (2011; Zbl 1282.11086)]. The proof of this first result is based on Ridout’s Theorem.
For his second main result, the author considers the case of multiple blowups, where he starts from the same \(X_1\), but blows up at a point not in \( \widetilde{L}_1\) at least once. He shows that Vojta’s Conjecture for this situation implies a special case of the \(abc\) conjecture. In the third theorem, he discusses the implication in the other direction. One key ingredient in his proof is a new auxiliary lemma on Farey series organized in the Stern-Brocot tree.
The author points out that his arguments for proving the first and third results carry over to Nevanlinna theory; this enables him to obtain new cases of Griffiths’s conjecture.
11J97 Number-theoretic analogues of methods in Nevanlinna theory (work of Vojta et al.)
32H30 Value distribution theory in higher dimensions
14G25 Global ground fields in algebraic geometry
11B57 Farey sequences; the sequences \(1^k, 2^k, \dots\)
11J87 Schmidt Subspace Theorem and applications
14G40 Arithmetic varieties and schemes; Arakelov theory; heights
14J26 Rational and ruled surfaces
Full Text: DOI
[1] P. Autissier, Sur la non-densité des points entiers, Duke Math. J. 158 (2011), no. 1, 13-27. · Zbl 1217.14020
[2] E. Bombieri and W. Gubler, Heights in Diophantine Geometry, New Math. Monogr. 4, Cambridge University Press, Cambridge, 2006. · Zbl 1115.11034
[3] P. Corvaja and U. Zannier, On integral points on surfaces, Ann. of Math. (2) 160 (2004), no. 2, 705-726. · Zbl 1146.11035
[4] P. Corvaja and U. Zannier, A lower bound for the height of a rational function at S-unit points, Monatsh. Math. 144 (2005), no. 3, 203-224. · Zbl 1086.11035
[5] P. Corvaja and U. Zannier, Integral points, divisibility between values of polynomials and entire curves on surfaces, Adv. Math. 225 (2010), no. 2, 1095-1118. · Zbl 1219.14028
[6] G. Faltings, Diophantine approximation on abelian varieties, Ann. of Math. (2) 133 (1991), no. 3, 549-576. · Zbl 0734.14007
[7] R. L. Graham, D. E. Knuth and O. Patashnik, Concrete Mathematics, 2nd ed., Addison-Wesley, Reading, 1994.
[8] R. Hartshorne, Algebraic Geometry, Grad. Texts in Math. 52, Springer, New York, 1977.
[9] S.-I. Ih, Height uniformity for algebraic points on curves, Compos. Math. 134 (2002), no. 1, 35-57. · Zbl 1031.11041
[10] P. Ingram, A quantitative primitive divisor result for points on elliptic curves, J. Théor. Nombres Bordeaux 21 (2009), no. 3, 609-634. · Zbl 1208.11073
[11] A. Levin, Vojta’s inequality and rational and integral points of bounded degree on curves, Compos. Math. 143 (2007), no. 1, 73-81. · Zbl 1169.11026
[12] A. Levin, Generalizations of Siegel’s and Picard’s theorems, Ann. of Math. (2) 170 (2009), no. 2, 609-655. · Zbl 1250.11067
[13] A. Levin, Integral points of bounded degree on affine curves, Compos. Math. 152 (2016), no. 4, 754-768. · Zbl 1380.11082
[14] D. McKinnon, Vojta’s conjecture implies the Batyrev-Manin conjecture for K3 surfaces, Bull. Lond. Math. Soc. 43 (2011), no. 6, 1111-1118. · Zbl 1232.14011
[15] D. McKinnon and M. Roth, Seshadri constants, Diophantine approximation, and Roth’s theorem for arbitrary varieties, Invent. Math. 200 (2015), no. 2, 513-583. · Zbl 1337.14023
[16] J.-P. Serre, Lectures on the Mordell-Weil Theorem, 3rd ed., Aspects Math., Friedrich Vieweg & Sohn, Braunschweig, 1997.
[17] J. H. Silverman, Generalized greatest common divisors, divisibility sequences, and Vojta’s conjecture for blowups, Monatsh. Math. 145 (2005), no. 4, 333-350. · Zbl 1197.11070
[18] J. H. Silverman, Primitive divisors, dynamical Zsigmondy sets, and Vojta’s conjecture, J. Number Theory 133 (2013), no. 9, 2948-2963. · Zbl 1297.37046
[19] X. Song and T. J. Tucker, Dirichlet’s theorem, Vojta’s inequality, and Vojta’s conjecture, Compos. Math. 116 (1999), no. 2, 219-238. · Zbl 0933.11033
[20] M. van Frankenhuijsen, ABC implies the radicalized Vojta height inequality for curves, J. Number Theory 127 (2007), no. 2, 292-300. · Zbl 1197.11087
[21] P. Vojta, Diophantine Approximations and Value Distribution Theory, Lecture Notes in Math. 1239, Springer, Berlin, 1987. · Zbl 0609.14011
[22] P. Vojta, On the ABC conjecture and Diophantine approximation by rational points, Amer. J. Math. 122 (2000), no. 4, 843-872. · Zbl 1037.11052
[23] Y. Yasufuku, Vojta’s conjecture on blowups of \mathbb{P}^{n}, greatest common divisors, and the abc conjecture, Monatsh. Math. 163 (2011), no. 2, 237-247. · Zbl 1282.11086
[24] Y. Yasufuku, Integral points and Vojta’s conjecture on rational surfaces, Trans. Amer. Math. Soc. 364 (2012), no. 2, 767-784. · Zbl 1287.11091
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.